CSN Login
Members Online: 12

Dancing with NED, except for having osteoporosis...

GrandmaJ's picture
GrandmaJ
Posts: 209
Joined: Nov 2009

Although I am extremely happy to report NED on my 3rd year mammogram, chest x-ray and blood work, I am now diagnosed as having osteoporosis.

Dr. is quick to suggest IV infusion of Reclast or monthly Actonel pills. Since I have about every side effect that Femara can offer, I am of course reluctant to try these drugs and experience even more side effects.

Anyone out there on these drugs ???

Judy

ladyg's picture
ladyg
Posts: 1577
Joined: Apr 2010

I have not had the Reclast yet but I am going to. It is for the same reason, a side effect of Femera.
I was doing the weekly treatment for bones for 2 years and they have gotten worse. My MO said I really need to have the infusion. I am going to have it done in Sept. One thing I can tell you is that my mother (age 87) has had Reclast twice so far and has had no problems at all. That is one reason I am more than willing to have the infusion myself.

Congrats on dancing with NED!

Hugs,
Georgia

GrandmaJ's picture
GrandmaJ
Posts: 209
Joined: Nov 2009

Thanks, Please let me know how it goes.

DianeBC's picture
DianeBC
Posts: 3888
Joined: Jun 2009

Big congrats on NED!

SIROD's picture
SIROD
Posts: 2177
Joined: Jun 2010

What you don't want is a broken bone and aromatase inhibitor (Femara) can cause fractures.

I didn't use these specific drugs but I certainly would consider trying them since you are on Femara and you do have osteoporosis.

I had a minor fall on ice when I was using Arimidex back in the days they were not aware that AI's caused fractures. That minor fall caused 3 vertebra fractures.

You truly need to be on a bisphosphonates for your osteoporosis and the fact that you are on an aromatase inhibitor.

Best,

Doris

jnl's picture
jnl
Posts: 3873
Joined: May 2009

Great news about NED!

epark's picture
epark
Posts: 338
Joined: Aug 2011

My doctor also recommended the Reclast since I'm on Femara and Boniva gave me horrible side effects.....it took about 15 min....imh side effects were bad joints pain and it felt like I had the flu..it only lasted about 24 hours ...

Good luck
Eva

Kristin N's picture
Kristin N
Posts: 1969
Joined: Mar 2009

Congrats!

Angie2U's picture
Angie2U
Posts: 2993
Joined: Sep 2009

Congratulations Judy on NED! I am sorry about the osteoporosis. I don't have it yet, so, I don't know anything about any meds for it. I do wish you well and hope that whatever you take helps you.

Hugs, Angie

debsweb18
Posts: 190
Joined: Jun 2012

I've been on Fosamax for several years-since menopause for oseopenia. I've been on arimidex for 10 months and my last bone density test actually showed an improvement! So I really recommend being on some type of bone builder while on AI.

Deb

RE's picture
RE
Posts: 4606
Joined: Feb 2004

Yeah for NED!!!!! Very, very happy for you! Wishing you the best on your new meds.

Hugs,

RE

Kylez's picture
Kylez
Posts: 3765
Joined: May 2009

Lots of congrats for NED! Good luck!

VickiSam's picture
VickiSam
Posts: 8280
Joined: Aug 2009

YOU! Congratulations, and strength for getting thru the side efforts
of drugs ..

Strength, Courage and HOPE for a Cure.

Vicki Sam

Angie2U's picture
Angie2U
Posts: 2993
Joined: Sep 2009

NED is wonderful! Congrats!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network